See Alike in...

Alike App

Browser

TiredBard

643d

I have vertigo that I've dealt with for more than a decade. all the "normal" stuff is fine. my tilt table test was normal. But the neuro did an orthostatic test in the exam room one day because I mentioned I had nearly fallen earlier in the day. I went from a normal pressure to 117/170 upon standing. I know I need a new neurologist because there's several things I've experienced that he's unbothered by, including that. my blood pressure comes down when I rest again and my normal is within a healthy range, if not on the lower end, so for it to spike like that, well, it's a lot. it can happen when I'm standing, sitting, lying down, and sometimes turning my head triggers it but vestibular testing showed there's nothing wrong in my inner ears. Does anyone experience this and have they figured out why? I have fibromyalgia, cfs, hEDS, sleep apnea, and some other stuff. the vertigo is terrible.

Top reply
    • LoisPain

      619d

      You did not note you heart rate noted in your tilt table test. This is actually the determining factor of POTS. It is the " TACHYCARDIA" that make Postural Orthostatic Tachycardia Syndrome. Hypotension is only part of the syndrome or a symptom of but not the definition of it. I believe you also made a mistake in typing your BPnas you wrote "117/170". which I am quite sure is a type O as the diastolic (the bottom number);is always lower than the systolic (top number). If you can add these details It may be possible to have more accurate insight as to what maybe going on. I am sorry you are experiencing this as I know it is so frustrating to want answers and to understand what is wrong with you and not get the answers. 🙁

    • LoisPain

      619d

      You did not note you heart rate noted in your tilt table test. This is actually the determining factor of POTS. It is the " TACHYCARDIA" that make Postural Orthostatic Tachycardia Syndrome. Hypotension is only part of the syndrome or a symptom of but not the definition of it. I believe you also made a mistake in typing your BPnas you wrote "117/170". which I am quite sure is a type O as the diastolic (the bottom number);is always lower than the systolic (top number). If you can add these details It may be possible to have more accurate insight as to what maybe going on. I am sorry you are experiencing this as I know it is so frustrating to want answers and to understand what is wrong with you and not get the answers. 🙁

    • Kae92

      641d

      I'm going through the same thing. All my tests were normal but I get nasty vertigo daily and regular vestibular migraines. My doctors seem to think it's part of my hEDS, but can't find a way to treat it other than cutting back on working and other activities

    • Bleuphoric

      642d

      Have you had videonystagmograpgy (VNG) testing with an audiologist?

      • TiredBard

        641d

        @Bleuphoric yes and it was normal even though it felt terrible.

    • TiredBard

      643d

      POTS is hypotension, meaning the blood pressure goes down. I'm experiencing hypERtension when standing. It's not POTS but it feels exactly like I've seen POTS described :( and my drs aren't helping because my tilt table test was normal and my bp doesn't drop and my heart rate doesn't change the way POTS does so they are basically like "welp, the one dysautonomic thing we know about isn't it so it must not be dysautonomia" and just stopped trying to figure it out. I was sent to PT and that was that. :(

      • Sunshine79

        643d

        @TiredBard I had both. I want a second opinion as the heartrate confirmed my suspicion but the title table test and other diagnostic test I can't remember the name of, said no pots. Of course, they screwed up my line and sprayed my blood all over the room so I am dubious at best about my results.

        • TiredBard

          641d

          @Sunshine79 oh no that sounds like a horrible experience! I'm sorry that happened to you!

    • Sunshine79

      643d

      ✋I was told I get ortostatic hypotension which is similar to POTS. They told me I don't have pots but I am dubious. Though, I did recently learn that orthodontic hypotension can be a side effect of cymbalta.

      • TiredBard

        643d

        @Sunshine79 did they check your bp and heart rate upon standing or do a tilt table test?

      • Mikahrie

        643d

        @Sunshine79 maybe talk to your doctor about a trial of weaning off cymbalta to see for sure? Because if it’s not the medication, then you need to increase your electrolytes and water intake

    • Mikahrie

      643d

      Could you have POTS?

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion